Another withdrawal question...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

A. Nonymous
Regular Member


Date Joined Jan 2007
Total Posts : 183
   Posted 2/9/2008 10:32 PM (GMT -7)   
Hi everybody.  I haven't posted in some time. Had 3 lumbar surgeries (second one to implant Spinal Cord Stimulator, which was a failure), and lastly, in August just a minimally invasive decompression surgery seemed to do the trick.  So, I think after 3 years (at the time) that soon I'll be in very little pain.  Yeah.  So after a rib/neck injury, it actually seems like I may beat this thing.  Before the last surgery, I was up to 320mg of Oxycontin daily, plus some Norco, and still was in terrible pain. Now, after getting through the other problems, I'm totally off Oxycontin for about 3 weeks.  Coming off it isn't fun, but hey, it kept me working for the last year where there would have been no way I could have in the pain I was in, so I'll take the good with the bad.  So, I had still been taking some Norco and Percocet for the residual pain, and about the time I cut Oxy out totally, by leg/lower back pain returned.  I did however do to much work that weekend, and may have just aggravated the nerves.
 
OK, back to the subject. Called the surgeon because pain had returned, so the cause has to be lack of Oxy, or just inflammation and nerve irritation.  I don't want to go back on Oxy, so we settle on Percocet for a few weeks 'til I can get in to see him and come up with a plan.  As soon as I started on the Percocet (Oxycodone), I noticed my body REALLY soaked it up.  After a couple weeks, I switched back to Norco, and woke up with terrible sweats and muscle cramps.  I fight this off over the next week, and we decide on some strong anti-inflammatories and a switch to Opana.  Fine.  First night, HORRIBLE withdrawals again.  Sweats, cramping everywhere, particularly in the neck and shoulders, and the legs.  I understand this is typical withdrawals stuff.  So I've made the decision, even though I'm taking 1/4 of what I was, to try to at least get to such a low level of pain killers that I don't continue to have these problems.  I constantly get neck/shoulder aches that are almost debilitating, usually at the 4 hour make when it's time for some more meds.  I'm not doing this game anymore.  Like I said, these drugs kepts me moving and supporting my family through a very difficult time, so I'm not complaining. 
 
Does anyone else here have "recurring" withdrawals??   Does the pain settle in one place (like my shoulders/neck)?  Sometimes that's my only symptom, and I think I'm just tense or something, but now I know what causes this.  I had a total of 6 Opana today, and had some anxiety about every 6 hours.  I gave in and took 2 a couple hours ago.  I also have Ativan, which really does help with the anxiety.  I guess I want to know how long this will last, especially since I can't make big cuts in my meds while working full time. 
 
Anon 

hazelB
Regular Member


Date Joined Jan 2008
Total Posts : 114
   Posted 2/9/2008 11:39 PM (GMT -7)   
I'm sorry your having such a hard time getting over the full course of withrawls. Risidual effects from narcotic medications can last months. They arent considered true blue withdrawls which cause someone to be severly ill. But things like occasional nasuia(I hate spelling that word), muscle cramps and over working intestines(due to the effects of opioids slowing the intestinal tract down). They will eventually disapear if that is the cause. Taking Hot baths with epsom salts and using things like chamomile tea with your ativan can help combat those things. But if you find they are interfering with your normal activities you ahould ask your doc about other options for relieving them. Taking large doses of narcotics like many of us have to for such long periods of time has alot of long lasting effects on the body. Sometimes popping up months after we stop using them. There is of course an adjustment period for any medication switch and while I dont know much about Opana, docs usually give a time line of 2 weekd for full adjustment to many meds. But everyone is different. And withdrawls(even residual) and adjustments really end up being quite individual.
I hope you satrt to feel better soon.
 Interstitial Cystitis and Endometriosis
 


A. Nonymous
Regular Member


Date Joined Jan 2007
Total Posts : 183
   Posted 2/10/2008 11:29 AM (GMT -7)   

Thanks, Hazel.  It's especially frustrating to think you're getting past your chronic pain, and then have other health problems pop up.  Then I fight that off over a couple of months, and have to deal with withdrawals.  Fun. And, I have to do the biggest reductions on weekends, because I can't work and worry about having DT's.  So, I don't get any down time, and don't get to spend time with my family the way I want, but that's been a constant for almost 4 years now, so I guess we're all accustomed to it. 

The steriods are helping my back and leg pain significantly the last few days, so I'm sure hopeful this will go away again and I can get back on the path to a normal life, or at least my old life before chronic pain.

Anon

 


hazelB
Regular Member


Date Joined Jan 2008
Total Posts : 114
   Posted 2/10/2008 5:35 PM (GMT -7)   
I really feel for you...It must be really hard to cope with. I hope your finding a way to get through them. It does suck that things pop up like that. Even just normal day to day stuff cab be a pain. Literally! I really hope you get to start spending time with your family. I cant imagine still having to work with my condition. I really have alot of respect for you and all the others who continue to work. I hate that I dont work and still cant spend quality time with my family. Chronic pain can really ravage relationships...but that could be a whole other post.
But By DT's do you mean Dellirium Tremors? DT's happen with alcohol and sedative withdrawl. DT's are when you start hallucinating and possibly seizuring. Its the fatal part of alcohol and sedative withdrawl. Dont worry about those unless you are having to cut back on any anti anxiety narcotics and if thats the case...Please dont do it alone. You HAVE to have medical supervision for that.
hang in there:):):)
 Interstitial Cystitis and Endometriosis
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:46 AM (GMT -7)
There are a total of 2,732,901 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
229 Guest(s), 7 Registered Member(s) are currently online.  Details
don826, teacher2many, PeterK, dacarte3, Sherrine, JaxCalvin, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer